Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 137, NWS Des Moines, IA

June 3, 20144 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 3, 2014, 7:30 PM CDT for 4 counties in Iowa. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2014, 7:30 PM CDT (00:30 UTC)
Expired
Jun 3, 2014, 8:30 PM CDT
In force
60 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Adair County, IA, Adams County, IA, Cass County, IA, Taylor County, IA

The radar

The Omaha radar (KOAX), 127 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 1:12 PM CDTTornado WatchSPC10 hr
Jun 3, 5:59 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 0.5 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1643 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1643 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1425 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
1.0
Supercell composite
10.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

554 
WUUS53 KDMX 040030
SVRDMX
IAC001-003-029-173-040130-
/O.NEW.KDMX.SV.W.0137.140604T0030Z-140604T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
730 PM CDT TUE JUN 3 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CASS COUNTY IN SOUTHWEST IOWA...
  NORTHWESTERN TAYLOR COUNTY IN SOUTHWEST IOWA...
  SOUTHWESTERN ADAIR COUNTY IN SOUTHWEST IOWA...
  ADAMS COUNTY IN SOUTHWEST IOWA...

* UNTIL 830 PM CDT

* AT 730 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RED OAK...OR
  25 MILES WEST OF CORNING...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CORNING...GRISWOLD...LAKE ICARIA...MASSENA...GRAVITY...
  BRIDGEWATER...NODAWAY...CARBON...LAKE ICARIA STATE PARK AND CORNING
  MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHERN IOWA.

LAT...LON 4077 9493 4115 9493 4116 9515 4123 9516
      4128 9457 4070 9471
TIME...MOT...LOC 0030Z 278DEG 35KT 4100 9523 

HAIL...1.25IN
WIND...60MPH

$$

JOHNSON
4 follow-up statements
500 
WWUS53 KDMX 040044
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
744 PM CDT TUE JUN 3 2014

IAC001-003-029-173-040130-
/O.CON.KDMX.SV.W.0137.000000T0000Z-140604T0130Z/
CASS IA-TAYLOR IA-ADAIR IA-ADAMS IA-
744 PM CDT TUE JUN 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHERN CASS...NORTHWESTERN TAYLOR...SOUTHWESTERN ADAIR AND
ADAMS COUNTIES...

AT 744 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF STANTON...OR 14 MILES NORTHWEST OF CORNING...MOVING EAST AT 45
MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
CORNING...GRISWOLD...LAKE ICARIA...MASSENA...GRAVITY...BRIDGEWATER...
NODAWAY...CARBON...LAKE ICARIA STATE PARK AND CORNING MUNICIPAL
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHERN IOWA.

LAT...LON 4077 9493 4115 9493 4116 9515 4123 9516
      4128 9457 4070 9471
TIME...MOT...LOC 0044Z 262DEG 37KT 4109 9499 

HAIL...1.25IN
WIND...70MPH

$$

JOHNSON
661 
WWUS53 KDMX 040054
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
754 PM CDT TUE JUN 3 2014

IAC001-003-029-173-040130-
/O.CON.KDMX.SV.W.0137.000000T0000Z-140604T0130Z/
CASS IA-TAYLOR IA-ADAIR IA-ADAMS IA-
754 PM CDT TUE JUN 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHERN CASS...NORTHWESTERN TAYLOR...SOUTHWESTERN ADAIR AND
ADAMS COUNTIES...

AT 754 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VILLISCA...OR
11 MILES WEST OF CORNING...MOVING EAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
CORNING...GRISWOLD...LAKE ICARIA...MASSENA...GRAVITY...BRIDGEWATER...
NODAWAY...CARBON...LAKE ICARIA STATE PARK AND CORNING MUNICIPAL
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHERN IOWA.

LAT...LON 4077 9493 4115 9493 4116 9515 4123 9516
      4128 9457 4070 9471
TIME...MOT...LOC 0054Z 271DEG 41KT 4099 9496 

HAIL...1.25IN
WIND...70MPH

$$

JOHNSON
341 
WWUS53 KDMX 040104
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
804 PM CDT TUE JUN 3 2014

IAC001-003-029-173-040130-
/O.CON.KDMX.SV.W.0137.000000T0000Z-140604T0130Z/
CASS IA-TAYLOR IA-ADAIR IA-ADAMS IA-
804 PM CDT TUE JUN 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN CASS...NORTHWESTERN TAYLOR...SOUTHWESTERN ADAIR AND
ADAMS COUNTIES...

AT 804 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
CORNING...MOVING EAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
CORNING...LAKE ICARIA...MASSENA...GRAVITY...BRIDGEWATER...NODAWAY...
CARBON...LAKE ICARIA STATE PARK AND CORNING MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHERN IOWA.

LAT...LON 4077 9493 4115 9493 4115 9494 4125 9492
      4128 9457 4070 9471
TIME...MOT...LOC 0104Z 280DEG 26KT 4098 9484 

HAIL...1.25IN
WIND...70MPH

$$

JOHNSON
647 
WWUS53 KDMX 040121
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
821 PM CDT TUE JUN 3 2014

IAC001-003-029-173-040130-
/O.CON.KDMX.SV.W.0137.000000T0000Z-140604T0130Z/
CASS IA-TAYLOR IA-ADAIR IA-ADAMS IA-
821 PM CDT TUE JUN 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN CASS...NORTHWESTERN TAYLOR...SOUTHWESTERN ADAIR AND
CENTRAL ADAMS COUNTIES...

AT 821 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF LENOX...OR 7 MILES EAST OF CORNING...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CORNING...LAKE ICARIA...GRAVITY...NODAWAY...CARBON...LAKE ICARIA
STATE PARK AND CORNING MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHERN IOWA.

LAT...LON 4077 9493 4107 9487 4111 9485 4116 9485
      4117 9460 4070 9471
TIME...MOT...LOC 0121Z 278DEG 35KT 4096 9461 

HAIL...1.25IN
WIND...60MPH

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 7:06 PM CDT, 24 minutes earlier.

Area forecast discussion, Jun 3, 7:06 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
706 PM CDT TUE JUN 3 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 345 PM CDT TUE JUN 3 2014

SIGNIFICANT SEVERE WEATHER EVENT EXPECTED LATE THIS AFTERNOON
THROUGH THE EARLY EVENING WITH AN INTENSE HP SUPERCELL MOVING ALONG
THE INSTABILITY AXIS INTO IOWA. THE INSTABILITY AXIS HAS LIFTED
FURTHER NORTH INTO IOWA AHEAD OF THIS STORM WHICH COULD LEAD TO
ANOTHER EASTWARD SHIFT IN THE STORM MOTION SOON THAT COULD MOVE THIS
CELL FURTHER INTO CENTRAL IOWA. IN COORDINATION WITH SPC...A HIGH
RISK FOR SEVERE WEATHER HAS BEEN ISSUED IN ADVANCE OF THIS CELL.
ADDITIONAL SUPERCELLS ARE LIKELY WITH THE ADVANCING THETA-E
ADVECTION AND THE SFC BOUNDARY OVER SOUTHEAST NEBRASKA AND NORTHERN
MISSOURI WHERE MIXED LAYER CAPE VALUES HAVE INCREASED TO OVER 2500
J/KG. EFFECTIVE DEEP LAYER SHEAR VALUES OF 50 TO 70 KTS WILL BE
SUFFICIENT FOR THESE SUPERCELLS TO BE THE PRIMARY MODE INITIALLY.
THIS INITIAL ROUND OF STORMS WILL PUSH THROUGH.

EXPECT RATHER QUICK DESTABILIZATION AGAIN BEHIND THE STORMS AS THE
LOW LEVEL JET OF 65+ KTS INCREASES THROUGH THE EVENING AND FOCUSES
INTO IOWA. THE INSTABILITY AXIS WILL BE FOCUSED OVER THE STATE AS
THE AREA OF LOW PRESSURE LIFTS NORTHEAST INTO SOUTHEAST NEBRASKA AND
INTO SOUTHWEST IOWA. WILL KEEP A DAMAGING WIND THREAT WITH 50 TO 60
KTS OF WIND JUST OFF THE SFC. WITH SATURATING PROFILES THE HAIL
THREAT WILL DECREASE HOWEVER EFFECTIVE SRH VALUES INCREASING TO
EXTREMELY HIGH VALUES OF 300 TO 600 M2/S2 WILL INCREASE THE
POTENTIAL OF MESOVORTICY DEVELOPMENT ALONG THE LEADING EDGE OF ANY
COLD POOL DEVELOPMENT. CERTAINLY POTENTIAL FOR A QLCS DEVELOPING
WITH DAMAGING WINDS AND A FEW TORNADOES POSSIBLE THROUGH 3 AM.
INTENSE RAINFALL RATES REMAIN HIGHLY LIKELY OVERNIGHT WITH RAINFALL
RATES APPROACHING 3 TO 5 INCHES PER HOUR WITH PWAT VALUES INCREASING
TO NEAR 2 INCHES AND WARM CLOUD DEPTHS TO NEAR 13 KFT. SHOULD HAVE
AN AREA WITH TRAINING ELEVATED CELLS JUST NORTH OF THE SFC BOUNDARY
SOMEWHERE BETWEEN INTERSTATE 80 AND HIGHWAY 20 WITH POTENTIAL FOR
WIDESPREAD 2 TO 4 INCHES AND MORE LOCALIZED HIGHER AMOUNTS. THESE
AMOUNTS ALSO POSSIBLE SOUTH BUT WILL BE ASSOCIATED WITH MORE SURFACE
BASED CONVECTION AND MORE INTENSE RAIN RATES.

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
ISSUED AT 345 PM CDT TUE JUN 3 2014

ANTICIPATED OVERNIGHT CONVECTION WILL BE PUSHING EAST OF THE CWA
BY THE BEGINNING OF THE FORECAST PERIOD. HAVE CONTINUED TO CUT
BACK ON POPS THROUGH WEDNESDAY MORNING. BEHIND SYSTEM TEMPERATURES
WILL BE MUCH COOLER...AND WILL REMAIN SO THROUGHOUT THE EXTENDED
WITH TEMPERATURES NEAR OR SLIGHTLY BELOW NORMAL. HIGH PRESSURE
WILL PUSH INTO THE STATE WITH A WEAK RIDGE...WHICH WILL HELP TO
KEEP PRECIPITATION CHANCES SOUTH AND WEST OF THE AREA THROUGHOUT
THE REMAINDER OF THE WEEK. WEEKEND WILL SEE ADDITIONAL CHANCES FOR
PRECIPITATION HOWEVER AS A LOW PRESSURE SYSTEM TRACKS ACROSS
CANADA AND ASSOCIATED FRONTAL BOUNDARY BEGINS TO AFFECT WESTERN
IOWA BY SATURDAY. IN ADDITION...LOW PRESSURE SYSTEM WILL PUSH EAST
ACROSS KS AND WILL BEGIN TO LIFT BOUNDARY INTO IOWA AS WELL BY
SATURDAY. THEREFORE...HAVE KEPT ONGOING POPS THROUGHOUT THE
WEEKEND. THOUGH WILL LIKELY SEE BEST CHANCES SATURDAY ACROSS
SOUTHERN IOWA...WHILE BEST CHANCES ACROSS WEST AND NORTH WILL COME
LATER. ANOTHER AREA OF HIGH PRESSURE WILL PUSH IN FOR
MONDAY...THOUGH LITTLE MODEL AGREEMENT ON HOW LONG HIGH LINGERS
BEFORE ANOTHER LOW PRESSURE SYSTEM TRACKS ACROSS NORTHERN US.

&&

.AVIATION...04/00Z
ISSUED AT 706 PM CDT TUE JUN 3 2014

CONVECTIVE TRENDS WILL OBVIOUSLY BE THE CONCERN THROUGH THE NIGHT.
EXPECT A PROLONGED PERIOD OF VFR THUNDERSTORMS AFFECTING KDSM AND
KOTM WITH MORE INTERMITTENT SHOWERS AND MORE LIMITED THUNDER FARTHER
NORTH. CIGS SHOULD LOWER TO MVFR OR LESS LATER THIS EVENING AND
INTO WED MORNING.  PRECIPITATION MAY NOT DEPART SIGNIFICANTLY
UNTIL WED MORNING WITH VFR IMPROVEMENT NOT LIKELY UNTIL AFTERNOON.

&&

.HYDROLOGY...
ISSUED AT 345 PM CDT TUE JUN 3 2014

IN ADDITION TO THE HEAVY RAINFALL DISCUSSION IN THE SHORT TERM
SECTION...THE INTENSE RAINFALL RATES ARE THE PRIMARY CONCERN LEADING
TO HIGH RUNOFF RATES AS WELL. THIS WILL RESULT IN SIGNIFICANT
PONDING INTO ADDITION TO RISES ALONG SMALLER STREAMS AND CREEKS.
AREAS OF FLASH FLOODING IS EXPECTED ESPECIALLY IN URBAN AREAS AND
LOW LYING AREAS.

SMALLER STREAMS AND CREEKS TYPICALLY PRONE TO FLASH FLOODING ARE
LIKELY TO SEE MUCH OF THIS RAINFALL TONIGHT. ESPECIALLY IN THE DES
MOINES AREA WHERE THE WALNUT CREEK AND FOURMILE CREEK HAVE HAD
HISTORY OF RISING RAPIDLY. OTHER POTENTIAL SMALLER CREEKS/STREAMS
WOULD INCLUDE THE MUCHAKINOCK CREEK...WHITE BREAST CREEK...EAST FORK
102 RIVER...THOMPSON RIVER...AND THE CHARITON RIVER TO NAME A FEW.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ADAIR-ADAMS-
APPANOOSE-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CLARKE-CRAWFORD-
DALLAS-DAVIS-DECATUR-GREENE-GRUNDY-GUTHRIE-HAMILTON-HARDIN-
JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-POCAHONTAS-
POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION-WAPELLO-
WARREN-WAYNE-WEBSTER.

&&

SHORT TERM...DONAVON
LONG TERM...AWB
AVIATION...SMALL
HYDROLOGY...DONAVON
Hazardous weather outlook, Jun 3, 4:27 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
427 PM CDT TUE JUN 3 2014

IAZ023-033>038-044>050-057>062-070>075-081>086-092>097-041000-
POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-
POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
427 PM CDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL IOWA.

.DAY ONE...TONIGHT

NUMEROUS SEVERE STORMS WILL OCCUR FROM LATE THIS AFTERNOON AND
THROUGH THE EVENING HOURS. VERY LARGE HAIL 2 INCHES IN DIAMETER
OR LARGER...DAMAGING WINDS IN EXCESS OF 80 MPH...AND ISOLATED
TORNADOES ARE ALL EXPECTED. IN ADDITION...VERY HEAVY RAINFALL IS
FORECAST AND MAY LEAD TO AREAS OF FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY MORNING. ADDITIONAL
THUNDERSTORM CHANCES WITH HEAVY RAIN ARE FORECAST SATURDAY AND
SUNDAY. HOWEVER...IT IS TOO EARLY TO DETERMINE THE SEVERE THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THROUGH TONIGHT...AND POSSIBLE
OVER THE WEEKEND.

IAZ004>007-015>017-024>028-039-041000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-BLACK HAWK-
427 PM CDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA.

.DAY ONE...TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS ARE FORECAST TONIGHT INTO
EARLY WEDNESDAY MORNING. QUARTER SIZED HAIL AND 60 MPH WINDS ARE
THE PRIMARY THREATS. IN ADDITION...AREAS OF HEAVY RAIN POSSIBLE
ESPECIALLY ALONG AND SOUTH OF HIGHWAY 3.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS WILL LINGER INTO WEDNESDAY
MORNING...MAINLY EAST OF INTERSTATE 35. ADDITIONAL THUNDERSTORM
CHANCES WITH HEAVY RAIN ARE FORECAST SATURDAY AND SUNDAY.
HOWEVER...IT IS TOO EARLY TO DETERMINE THE SEVERE THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT AND AGAIN OVER THE
WEEKEND.

In the hours before

Local storm report, Jun 3, 7:02 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
702 PM CDT TUE JUN 3 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             4 E SHARPSBURG          40.80N 94.57W
06/03/2014  E1.75 INCH       TAYLOR             IA   TRAINED SPOTTER

            GOLF BALL HAIL...SHALLOW WATER OVER THE ROAD
            AND BRANCHES DOWN...UP TO 5 INCH DIAMETER.
            NEAR INTERSECTION OF 170TH AND TENNESSEE
            AVE.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 3, 7:12 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
712 PM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     TSTM WND DMG     DIAGONAL                40.81N 94.34W
06/03/2014                   RINGGOLD           IA   TRAINED SPOTTER

            SPOTTER REPORTS MANY TREES...UTILITY POLES...AND

            OUTBUILDINGS DAMAGED OR DESTROYED IN AND AROUND DIAGONAL.

&&

LEE
Local storm report, Jun 3, 7:13 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
713 PM CDT TUE JUN 3 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND DMG     CORNING                 40.99N 94.74W
06/03/2014                   ADAMS              IA   TRAINED SPOTTER

            LARGE AMOUNT OF TREE DAMAGE...BRANCHES UP TO
            5 INCH DIAMETER. LEAVES STRIPPED OFF TREES
            AND LITTERING ROAD. MAINLY NORTH END OF
            TOWN. TIME ESTIMATED BY RADAR.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 3, 7:16 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
716 PM CDT TUE JUN 3 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     FLASH FLOOD      7 W DIAGONAL            40.80N 94.47W
06/03/2014                   RINGGOLD           IA   TRAINED SPOTTER

            SPOTTER CS325. MOVING WATER OF 1 TO 2 FEET
            DEEP ALONG HIGHWAY 25 IN CLEARFIELD. FLASH
            FLOOD DURATION 30 MINUTES

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 3, 7:29 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
729 PM CDT TUE JUN 3 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             3 WNW DAVIS CITY        40.66N 93.85W
06/03/2014  E1.00 INCH       DECATUR            IA   LAW ENFORCEMENT

            LAMONI PD REPORTS QUARTER HAIL...HEAVY
            RAIN...AND SWIRLING 50 MPH WIND ALONG
            INTERSTATE 35...MILE MARKER 9.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 3, 7:30 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
730 PM CDT TUE JUN 3 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HEAVY RAIN       7 WSW CUMBERLAND        41.23N 94.99W
06/03/2014  M2.50 INCH       CASS               IA   PUBLIC

            REPORTED VIA NWS DMX SMS PHONE NUMBER.

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:01 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur59 min
Jun 3, 7:14 PM CDTSevere Thunderstorm WarningDMXRinggold16 min
Jun 3, 7:21 PM CDTTornado WarningDMXDecatur24 min
Jun 3, 7:43 PM CDTSevere Thunderstorm WarningDMXAppanoose, Wayne47 min
Jun 3, 7:45 PM CDTSevere Thunderstorm WarningDMXDecatur, Lucas, Wayne45 min
Jun 3, 7:52 PM CDTFlash Flood WarningDMXDecatur, Wayne6 hr
Jun 3, 8:08 PM CDTSevere Thunderstorm WarningDMXAdams, Ringgold, Taylor, Union67 min
Jun 3, 8:30 PM CDTTornado WarningDMXAdams, Ringgold, Taylor, Union30 min
Jun 3, 8:51 PM CDTTornado WarningDMXRinggold, Union24 min
Jun 3, 9:06 PM CDTSevere Thunderstorm WarningDMXTaylor54 min
Jun 3, 9:21 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold24 min
Jun 3, 9:51 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor54 min
Jun 3, 9:57 PM CDTSevere Thunderstorm WarningDMXDecatur, Wayne48 min
Jun 3, 10:10 PM CDTTornado WarningDMXDecatur, Wayne35 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.